MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09908
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor introducer sheath leaked from the valve.The device had been inserted with an antegrade approach to the common femoral artery.Shortly after sheath insertion, the device began leaking or "pulsating".The anatomy was not calcified, tortuous, or scarred.The sheath and dilator were removed as a unit, without resistance, after being in place for 45 minutes.Minimal blood loss was reported.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure, a flexor introducer sheath leaked from the valve.The device had been inserted with an antegrade approach to the common femoral artery.Shortly after sheath insertion, the device began leaking or "pulsating".The anatomy was not calcified, tortuous, or scarred.The sheath and dilator were removed as a unit, without resistance, after being in place for 45 minutes.Minimal blood loss was reported.No adverse effects to the patient have been reported.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.A review of the device history record found 1 relevant non-conformance; all affected devices were scrapped, and there are 100% inspection to capture this non-conformance.A review of complaint history records shows no other complaints associated with the complaint device lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿instructions for use¿: ¿using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ ¿how supplied¿: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12142496
Report Number1820334-2021-01727
Device Sequence Number4154821
Product Code DYB
UDI-Device Identifier00827002099081
UDI-Public(01)00827002099081(17)240330(10)13856359
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberG09908
Device Catalogue NumberKCFW-6.0-35-45-RB
Device Lot Number13856359
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1